MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125SOL200
Medical Device Problem Codes Material Separation (1562); Unexpected Shutdown (4019)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The oad was returned with a driveshaft fracture at the distal edge of the crown.The guide wire was returned engaged in the distal driveshaft section.The distal and proximal fractured sections were sent for scanning electron microscopy (sem) analysis.Sem analysis identified evidence of fatigue striations on the fractured filar faces, indicating that the failure occurred while spinning in the presence of a high stress environment.The exact cause of the damage is unknown.Review of the log shows a low speed spin, four stalls on medium spin, one stall on glide and numerous attempts to start on glide with motor direction mismatch.This is possibly due to the crown being stuck when attempting to spin.It is possible that the stall events contributed to the driveshaft fracture, although this is not confirmed and the cause of the stall events is unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
During procedure to treat a lesion in proximal anterior tibial artery, the diamondback 360 exchangeable orbital atherectomy device (oad) stalled during high-speed treatment and fractured beyond the crown of the oad resulting in dissection that was identified through imaging.The procedure was performed distal to proximal.The oad was removed, followed by percutaneous transluminal angioplasty (pta), and ballooning of the vessel was done to complete the procedure.In the physician's opinion, the dissection occurred due to oad and tortuosity of the vessel.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INC.
1225 old highway 8 nw
st. paul 55112
Manufacturer Contact
keerthi bangalore ramanath
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key19461711
Report Number3004742232-2024-00200
Device Sequence Number6661993
Product Code MCW
UDI-Device Identifier10852528005879
UDI-Public(01)10852528005879(17)241031(10)456109
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberDBP-EX-125SOL200
Device Catalogue Number7-10030-07
Device Lot Number456109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown